Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 95, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Dec 23, 2021, 2:20 PM CST. It took effect at Dec 23, 2021, 9:00 PM CST. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2021, 2:20 PM CST (20:20 UTC)
- In effect from
- Dec 23, 2021, 9:00 PM CST
- Expired
- Dec 25, 2021, 6:00 PM CST
- In force
- 45 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
206 WHUS74 KHGX 232020 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 220 PM CST Thu Dec 23 2021 GMZ350-355-370-375-240430- /O.NEW.KHGX.SC.Y.0095.211224T0300Z-211225T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 220 PM CST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... * WHAT...South winds around 20 kts with gusts up to 25 kts and seas 4 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
476 WHUS74 KHGX 240325 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 925 PM CST Thu Dec 23 2021 GMZ350-355-241130- /O.CAN.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/ /O.NEW.KHGX.SC.Y.0096.211224T1200Z-211225T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 925 PM CST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM CST SATURDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...From 6 AM Friday to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-241130- /O.CON.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 925 PM CST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 4 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
710 WHUS74 KHGX 240941 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 341 AM CST Fri Dec 24 2021 GMZ350-355-241045- /O.CAN.KHGX.SC.Y.0096.211224T1200Z-211225T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 341 AM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... South winds should remain just below advisory criteria. That said south winds 15 to 20 knots and 4 to 6 foot seas are expected, so small craft should still exercise caution. $$ GMZ370-375-242200- /O.CON.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 341 AM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 5 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
050 WHUS74 KHGX 241513 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 913 AM CST Fri Dec 24 2021 GMZ370-375-242315- /O.CON.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 913 AM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...South winds 15 to 20 knots with gusts up to 25 knots and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 6 AM CST Saturday and will likely be extended. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
838 WHUS74 KHGX 242016 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 216 PM CST Fri Dec 24 2021 GMZ370-375-250430- /O.EXT.KHGX.SC.Y.0095.000000T0000Z-211226T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 216 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...South winds 15 to 20 knots with gusts up to 25 knots and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
244 WHUS74 KHGX 250403 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1003 PM CST Fri Dec 24 2021 GMZ370-375-251215- /O.CON.KHGX.SC.Y.0095.000000T0000Z-211226T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1003 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...South winds 15 to 25 knots and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico 20 to 60 NM out. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
390 WHUS74 KHGX 251012 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 412 AM CST Sat Dec 25 2021 GMZ370-375-260000- /O.CON.KHGX.SC.Y.0095.000000T0000Z-211226T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 412 AM CST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 knots and seas 6 to 8 ft expected. * WHERE...Portions of Gulf of Mexico 20 to 60 NM out. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
344 WHUS74 KHGX 251944 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 144 PM CST Sat Dec 25 2021 GMZ370-375-260000- /O.CON.KHGX.SC.Y.0095.000000T0000Z-211226T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 144 PM CST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 15 to 25 knots and seas 6 to 8 ft expected. * WHERE...Portions of Gulf of Mexico 20 to 60 NM out. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 4:10 AM CST, 10 hours 10 minutes earlier.
Area forecast discussion, Dec 23, 4:10 AM CST, 10 hours 10 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 410 AM CST Thu Dec 23 2021 .SHORT TERM [Through Friday Night]... Ongoing fcst remains basically unchanged. Upper ridge centered near Baja will begin a slow trek eastward in the coming days - increasing heights & warmth locally. In the low levels, the pressure gradient will tighten and allow for some breezy southerly winds. Low level moisture should become trapped under an inversion and produce some intermittent cloud decks. Temps have been running a touch above guidance suggestions so have kept that trend going in the fcst package. 47 && .LONG TERM [Saturday Through Thursday]... With a flat (nearly zonal) mid/upper level ridging holding in place over the state, not expecting any changes with the overall pattern for the holiday weekend. Rain chances will remain low/nil as humid- ity/high temperatures climb to more spring like levels (just a few days past the winter solstice no less). Record highs remain a very distinct possibility for Christmas Day itself (and the next day or so afterwards) for our Big 3 (CLL/ IAH/ GLS) as temperatures range from the lower 80s (with some mid 80s readings) across much of the CWA...to the upper 70s along the immediate coast. Lows should fall into the mid/upper 60s overnight. Looking further ahead, global models are continuing to hint at some subtle changes with the mid/upper pattern as the ridge begins slow- ly shifting east during the early and middle parts of next week. As this occurs, the flow aloft should become more southwesterly...which in turn could draw more embedded disturbances across the region via the southern stream jet. And so long story short, did add some very low POPs for the extended periods (days 5-7). 41 && .AVIATION [12Z TAF Issuance]... MVFR ceilings in the CLL area may try lower into IFR territory for a time period between 12-15z as lower clouds try to sneak in from the west. South winds will begin to increase in the mid-late morning hours with some 15-25kt gusts possible this afternoon. Until we see some decent mixing, moisture trapped under a llvl inversion may produce intermittent MVFR cigs into late morning...followed by VFR conditions thereafter. 47 && .MARINE... Southerly winds will strengthen and seas will build today/tonight...and remain at moderate levels into early next week. Speeds may flirt with caution criteria this afternoon...but caution/advisory flags are a solid bet tonight in the Gulf. They'll more than likely continue for several days. With the building seas, there will also be a high risk of rip currents along area beaches this holiday weekend into next week. Slight chances of sea fog are possible this weekend into next week as warm, moist air begins spreading over the cooler nearshore waters. That said, forecast wind directions and speeds are not that supportive for the prolonged dense visibilities (probably more of a 4NM+ type haze). 47 && .CLIMATE... College Station area... - Thu (23rd): 86/1889 - Fri (24th): 83/1955 - Sat (25th): 85/1955 - Sun (26th): 82/1889 - Mon (27th): 80/1889 Houston area... - Thu (23rd): 81/2020 - Fri (24th): 82/1955 - Sat (25th): 83/2015 - Sun (26th): 84/2016 - Mon (27th): 83/2016 Houston Hobby... - Thu (23rd): 83/2015 - Fri (24th): 82/1948 - Sat (25th): 83/2015 - Sun (26th): 82/2016 - Mon (27th): 82/2016 Galveston area... - Thu (23rd): 78/2015 - Fri (24th): 77/2016 - Sat (25th): 76/2016 - Sun (26th): 78/2016 - Mon (27th): 78/2016 42 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 75 62 79 65 83 / 0 0 0 0 0 Houston (IAH) 77 63 80 66 84 / 0 0 0 0 0 Galveston (GLS) 74 67 76 69 78 / 0 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. &&
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.